Journal Article

Spontaneous Hepatic Decompensation in Patients Coinfected with HIV and Hepatitis C Virus during Interferon-Ribavirin Combination Treatment

Firouzé Bani-Sadr, Fabrice Carrat, Eric Rosenthal, Lionel Piroth, Patrice Morand, Françoise Lunel-Fabiani, Mojgan Bonarek, Nathalie Colin de Verdiere, Gilles Pialoux, Patrice Cacoub, Stanislas Pol and Christian Perronne

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 41, issue 12, pages 1806-1809
Published in print December 2005 | ISSN: 1058-4838
Published online December 2005 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/498312
Spontaneous Hepatic Decompensation in Patients Coinfected with HIV and Hepatitis C Virus during Interferon-Ribavirin Combination Treatment

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

Spontaneous hepatic decompensation was observed in 7 of 383 patients coinfected with human immunodeficiency virus (HIV) and hepatitis C virus (HCV) who were receiving treatment with interferon and ribavirin. Multivariate analysis identified the following risk factors: didanosine use (odds ratio [OR], 8.8; 95% confidence interval [CI], 1.2–102.3; P <.02), cirrhosis, (OR, 8.8; 95% CI, 1.2–104.2; P <.02), and elevated total bilirubin level (OR, 7.9; 95% CI, 1.08–93.3; P <.03). Didanosine should thus not be given to patients with cirrhosis, particularly when treatments for HCV and HIV infections have to be administered concomitantly.

Journal Article.  2137 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.